Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
juvianna

21 Days And No Flare-Up. Will Accutane Work For Me?

This question might sound weird, but when someone takes Accutane and go through the famous flare-up period, it give us the impression that the medication is expelling all the bad stuff out, right?

I haven't had too much acne these last few years, but the ones I had were always inflammed, cystic and painful.

I started Accutane cause nothing else worked. I'm now on my 21st day (40mg/day), and the only flare-up I've had yet came as a lot of blackheads on my nose, like one in every single pore of it.

But no pimple whatsoever since the 12nd day, nothing at all! Impressed!

My derm said that if I got this far without getting worse, it means that maybe I might not go though the flare-up period.

Something similar happened to anyone? How did it work in the end?

I was thinking...

If someone doesn't go through that bad flare-up period at the beginning of the treatment (more cystic acne than EVER), does it mean that Accutane might not work, that the acne might come back after the treatment is complete?

Tnxx blush.png

Edited by juvianna

Share this post


Link to post
Share on other sites

That happened to me too. The worst I had was blackheads all over my nose and forehead and they were gone after a few weeks. After that it was smooth sailing! Very few pimples, two a month at maximum. Some people just get lucky and don't have to suffer a terrible initial breakout. Can't say much for whether or not the acne will come back after treatment as I'm still working my way through the course. Hope this helps! :)

Share this post


Link to post
Share on other sites

Hey I am on day 22 and I didn't have much of flare up. Maybe 3 little pimples that went away really fast. But I got put on antibiotics and the pill as well.... so could be those.

Share this post


Link to post
Share on other sites

I didn't have any flare up (currently on my third month). Every once in a while (like maybe one or two weeks) I get a new tiny pimple that goes away as fast as it came.

Share this post


Link to post
Share on other sites

I've looked at some other posts about the IB lately as I just started Accutane a week ago. Many posts say that not getting the IB is actually quite common. I've read one post that said only 1 in 12 people get the initial breakout and another said only about 20% of people get one. Keep in mind that's completely based on forums from this website. My theory is that the only reason its so famous is because of the damage it can potentially cause in its severe cases, and because the people who get it are the only people who report it (Ex: People who don't get one don't feel obliged to report it.). My brother used to be on Accutane and it worked wonders for him, and my mom recalls that she never really noticed an initial breakout in my brother..

Share this post


Link to post
Share on other sites

That happened to me too. The worst I had was blackheads all over my nose and forehead and they were gone after a few weeks. After that it was smooth sailing! Very few pimples, two a month at maximum. Some people just get lucky and don't have to suffer a terrible initial breakout. Can't say much for whether or not the acne will come back after treatment as I'm still working my way through the course. Hope this helps! smile.png

That is awesome. Lets hope we all do not break out. I am concerned the moment I double up in less then two weeks.

Share this post


Link to post
Share on other sites

Hey guys, I forgot to post what happenned with my treatment! Well, unfortunately I did have my first flare-up on my 30th day, then it just got worse. What really matters though is that it works in the end cool.png

Edited by juvianna

Share this post


Link to post
Share on other sites

Hi,

I got a flare-up after week two! A really big ugly thing on my chin, of course i couldn't help but squeeze and it only made it worse, i stressed about it and got two more.

I noticed they were't like spots i got before though, i just figured the accutane was 'clearing me out'... Now I'm on week six and its just red marks on my chin from the flare up. Im not even half way through my treatment and i feel fantastic and very hopeful for the future of my face!

xxx

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×